MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Forum Replies Created

Viewing 10 posts - 1 through 10 (of 10 total)
  • Author
    Posts
  • in reply to: Reblozyl #57928
    Karen LaSota
    Participant

    Hi Linda
    My partner had the same. Excruciating pain episodes. A full blown seizure that put him in the ICU for two days on a respirator. Also a splenic infarct. The numbers never really went up much for us and we still needed 3 transfusions monthly to keep hemo up to 8. So we stopped it. The FDA does not have much data on side effects from real patients. The pharmaceuticals communicated with our oncologists and that certainly did not work for us.
    Karen

    in reply to: Reblozyl #57824
    Karen LaSota
    Participant

    My partner was on this drug without any good results – just a lot of side effects. In clinical trials – this drug only works for about 1/3 of the people taking it.

    Some people have good luck with weekly blood transfusions and others have low dose chemo protocols.

    Make sure you get a 2nd opinion if you need it. Oncologist and/or hemotologist.

    in reply to: Blood transfusions #57490
    Karen LaSota
    Participant

    That is pretty much a standard in many cancer treatment centers due to several issues. Once below “7” then you are approved for 2 units. Above “7” but under 8 – then 1 unit. We were told that one unit of blood typically improves levels by one point. Can you get tested more often, and get one unit more often if needed?

    Did you get a new biopsy done to determine the high risk category? Several factors seem to go into the grading system especially the bone marrow cell analysis.

    I hope that they are not causing you undue stress and worry. You already have enough of that with MDS. What about treatments? Have you been given any suggestions for treatment?

    in reply to: Luspatercept Reblozyl #57428
    Karen LaSota
    Participant

    Tried this medication and it did not have good results. Side effects were significant. Kidney values are finally improving after stopping the drug for 10 weeks. On scan, a splenic infarct showed up after starting this drug. Because the clinical trials were small – there probably will be many more adverse effects as time goes on.
    The oncologist did not believe that any of the side effects were related to the Reblozyl at first. I’m thinking patients need to report side effects themselves to FDA since we can’t count on accurate information from the MDs prescribing the drugs.
    For low-risk, we are now trying decitabine.

    in reply to: Blood transfusion and aranesp. #56700
    Karen LaSota
    Participant

    EPOs only work for about 35% of patients. So no, did not work beyond a few months.
    Weekly infusions for about 8 months.
    Now infusions every 20 days with an injection of Reblozyl® (luspatercept-aamt)wvwey 21 days.

    in reply to: Drugs to teat MDS #56693
    Karen LaSota
    Participant

    from my friend, google:
    Azacitidine (Vidaza®) · Decitabine (Dacogen®) · Lenalidomide (Revlimid®) · Luspatercept-aamt (REBLOZYL®) · INQOVI® (previously known as ASTX727).

    in reply to: Blood transfusion and aranesp. #56643
    Karen LaSota
    Participant

    Joe
    Sorry I was responding to another question about iron overload. If you have a chance for aransep to work for you – I can’t think why not.
    Sorry for the misunderstanding.

    in reply to: Blood transfusion and aranesp. #56523
    Karen LaSota
    Participant

    Yes, iron overload has been a problem for the past year. Used to get transfusions every week. Now get desferal (drug) infused with every blood transfusion.

    in reply to: shortness of breath #56508
    Karen LaSota
    Participant

    Arnold
    SOB is a classic symptom for some people. Daily especially when hgb goes below a certain level. But it’s almost always apparent. Hope your issue is something that can be identified and improved.

    in reply to: Blood transfusion and aranesp. #56507
    Karen LaSota
    Participant

    Joe
    10 is not too bad. Even with transfusions every 20 days, we never get over a 9.2 level. It drops daily until we hit 6.9 or 7. The shots did not help after three months.

Viewing 10 posts - 1 through 10 (of 10 total)

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert